MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA115901A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code a27: per physician, the vbx balloon was ruptured, likely due to calcified plaque that was in treatment area.A non-gore balloon was used to achieve optimal expansion of the implanted vbx stent.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.H6 - code b01: device was returned 3/30/2026.Results pending completion of investigation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: during treatment in an infra-renal aorta, a 12 x 30 mm shockwave was used.Next, an 11 mm gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was deployed about 1 cm proximal to aortic bifurcation.This was confirmed with ivus.It was reported the vbx stent was deployed in a calcified aorta.During deployment, the vbx device was initially inflated to 6atm due to closeness of the aortic bifurcation.The balloon was then advanced 1cm proximal to distal edge of the vbx stent and taken to nominal pressure of 10 at which point the balloon ruptured.The ruptured balloon was removed from the patient with no issues.The vbx stent was post dilated with a 14x20mm abbott armada balloon.Optimum result was achieved.The patient did not experience any adverse consequences.The physician stated the issue was likely due to the calcified plaque.
 
Additional Manufacturer Narrative
With the completion of investigation, this report is retracted as the balloon was found to be intact.Additional information received from the field stated 'there was blood in the inflation device line, and it had been concluded the balloon ruptured.D8/d9 - fields were updated as device was returned.Engineering evaluation results state: the primary reported failure mode of balloon burst was not confirmed by the engineering evaluation.The engineers observed dried blood and contrast in the guidewire lumen and were unable to flush the guidewire lumen.Aspiration at the inflation port was successful with no observations of air bubbles or pressure loss which could indicate a leak.The device was successfully inflated to nominal inflation pressure of 10atm and held pressure with a cylindrical appearance of the balloon covered end of catheter.The cause of the reported failure mode could not be established with the available information or evaluation.It was reported that ¿the vbx device was initially inflated to 6atm due to closeness of the aortic bifurcation.The balloon was then advanced 1cm proximal to distal edge of the vbx stent and taken to nominal pressure¿.The vbx device instructions for use (ifu) warns ¿do not attempt to withdraw or reposition the balloon catheter within the lumen of the deployed endoprosthesis unless the balloon is completely deflated.¿ the ifu also instructs ¿do not deploy the endoprosthesis unless it is properly centered on the balloon and properly positioned within the target lesion.¿ these use errors did not contribute to the reported failure mode as no balloon burst was confirmed.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24760889
Report Number2017233-2026-07323
Device Sequence Number18431444
Product Code PRL
UDI-Device Identifier00733132637737
UDI-Public(01)00733132637737(17)290106
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXA115901A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale